Oklahoma, 2005Flood in Oklahoma, August 23 to 24, 2005
August 23 to 24, 2005 · NWS OUN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 23, 3:17 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 23, 3:17 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
417 AM CDT TUE AUG 23 2005
.DISCUSSION...
YET ANOTHER THUNDERSTORM COMPLEX IS AFFECTING OKLAHOMA THIS
MORNING. THIS SET OF STORMS IS FORECAST TO CONTINUE ITS EASTWARD
TREK THIS MORNING... PROBABLY AFFECTING ABOUT THE NORTHERN HALF OF
OKLAHOMA... ALTHOUGH IT IS NOT OUT OF THE QUESTION THAT IT COULD
AFFECT AREAS FARTHER SOUTH. OF COURSE... ITS PROGRESS WILL AFFECT
OTHER WEATHER ITEMS... SUCH AS WINDS... CLOUDS... AND TEMPERATURES.
BASED ON THE IDEA THAT THE STORMS WILL DIMINISH SLOWLY AS THEY
ADVANCE EAST... THERE SHOULD BE SOME SUN THIS AFTERNOON OVER MOST
OF THE REGION. THIS SHOULD... IN TURN... ALLOW TEMPERATURES TO
RISE INTO THE UPPER 80S IN THE NORTH. THE LESS-OBSTRUCTED HEAT IN
THE SOUTH SHOULD RESULT IN MOSTLY 90S THIS AFTERNOON.
AS UPPER-LEVEL HIGH PRESSURE STRENGTHENS OVER THE NEXT FEW DAYS...
THE CHANCES FOR RAIN WILL DIMINISH SIGNIFICANTLY... AND
TEMPERATURES WILL RISE A BIT.
OVERALL... THERE ARE VERY FEW CHANGES THIS TIME AROUND. WE HAVE
RETAINED THE LOWER-THAN-MOS HIGH TEMPERATURES IN AREAS WITH A WET
GROUND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 90 70 93 71 / 50 20 20 10
HOBART OK 93 70 95 71 / 30 20 20 10
WICHITA FALLS TX 96 72 95 74 / 20 20 20 10
GAGE OK 88 67 93 69 / 40 20 20 20
PONCA CITY OK 87 70 91 71 / 80 20 20 20
DURANT OK 95 73 94 74 / 30 20 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
24/23
Hazardous weather outlook, Aug 23, 6:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT TUE AUG 23 2005
OKZ004>048-050>052-TXZ083>090-231700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DECREASE GRADUALLY THIS
MORNING...AND WILL END FROM THE NORTHWEST BY EARLY AFTERNOON. AN
OUTFLOW BOUNDARY FROM THE OVERNIGHT STORMS WILL MOVE INTO NORTHERN
TEXAS LATER TODAY...WHILE A COLD FRONT FROM CENTRAL NEBRASKA
SOUTHEASTWARD INTO NORTHERN ARKANSAS WILL MOVE SOUTHWESTWARD INTO
NORTHWESTERN...CENTRAL...AND SOUTHEASTERN OKLAHOMA BY LATE THIS
AFTERNOON. THUNDERSTORMS MAY REDEVELOP ALONG THE FRONT AND OR THE
OUTFLOW BOUNDARY DURING THE AFTERNOON. WEAK VERTICAL WIND SHEAR WILL
LIMIT SEVERE WEATHER POTENTIAL THROUGH THIS EVENING.
ANOTHER COMPLEX OF THUNDERSTORMS WILL LIKELY FORM LATE TODAY OVER
THE CENTRAL PLAINS. UNLIKE LAST NIGHT...THIS COMPLEX IS LIKELY TO
MOVE EAST INSTEAD OF SOUTHEAST AND IS CURRENTLY EXPECTED TO REMAIN
NORTH OF OKLAHOMA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
SCATTERED THUNDERSTORMS TODAY MAY PRODUCE LOCALLY HEAVY RAIN... BUT
WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY... BEFORE
HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE STRENGTHENS OVER
THE SOUTHERN PLAINS BY THE LATTER HALF OF THE WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
24In the hours before
Special weather statement, Aug 23, 12:39 AM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
139 AM CDT TUE AUG 23 2005
OKZ004>006-010-011-230700-
ALFALFA OK-HARPER OK-MAJOR OK-WOODS OK-WOODWARD OK-
139 AM CDT TUE AUG 23 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...HARPER...MAJOR...
WOODS AND WOODWARD COUNTIES.
THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEAR ALVA TO 9 MILES WEST OF WOODWARD AT 139 AM CDT...MOVING EAST
SOUTHEAST AT 45 MPH.
WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE.
24
Flood, Payne
- When
- August 23, 6:00 AM CST to August 24, 12:30 PM CST
- Where
- Payne forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Storm total rainfall amounts of 3 to 5 inches in Payne County on August 21-23 generated flooding along the Cimarron River in Payne County. Minor rural flooding occurred along the Cimarron River in Payne County, 2 miles north of Ripley, OK on August 23-24. The Cimarron River crested at 17.7 feet, 0.7 feet above flood stage, at 2:00 pm CDT on August 23, and was above flood stage from 6:00 am CST on August 23 to 12:30 pm on August 24.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and High Wind in Alaska, August 23, 2005$1.0 million · 80 kt wind · 2 events
- Damaging Wind and Lightning Strikes in Mississippi, August 23, 2005$155,000 · 50 kt wind · 3 events
- Heavy Rain in North Carolina, August 23, 2005$150,000 · 1 event
- Flash Flood in Arizona, August 23, 2005$100,000 · 1 event
- Flood in Arizona, August 23, 2005$30,000 · 1 event
- Flash Flooding and Hail in New Mexico, August 23, 2005$17,000 · 1 in hail · 6 events
- Hail in Kansas, August 23, 20051.75 in hail · 10 events
- Damaging Wind in North Dakota, August 23, 2005$15,000 · 65 kt wind · 1 event
- Hail and Damaging Wind in South Dakota, August 23, 20051.75 in hail · 9 events
- Hail in Colorado, August 23, 20051.75 in hail · 6 events
- Hail in Wyoming, August 23, 20051 in hail · 4 events
- Hail and Damaging Winds in Colorado, August 23, 20051 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473544.